Alert archive / Idaho / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 9, 2016, 2:19 AM MDT for Bingham County, Bonneville County, Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2016, 2:19 AM MDT (08:19 UTC)
- Expired
- Jun 9, 2016, 3:00 AM MDT
- In force
- 41 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 3373 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
746 WUUS55 KPIH 090819 SVRPIH IDC011-019-090900- /O.NEW.KPIH.SV.W.0009.160609T0819Z-160609T0900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 219 AM MDT THU JUN 9 2016 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BINGHAM COUNTY IN SOUTHEASTERN IDAHO... NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 300 AM MDT * AT 218 AM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER GOSHEN...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... IDAHO FALLS...GOSHEN...RIRIE RESERVOIR...AMMON...SHELLEY...IONA... UCON...FIRTH...BONE AND BASALT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4311 11210 4333 11229 4362 11197 4332 11145 TIME...MOT...LOC 0818Z 231DEG 37KT 4330 11210 $$ VALLE
2 follow-up statements
014 WWUS55 KPIH 090840 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 240 AM MDT THU JUN 9 2016 IDC011-019-090900- /O.CON.KPIH.SV.W.0009.000000T0000Z-160609T0900Z/ BINGHAM ID-BONNEVILLE ID- 240 AM MDT THU JUN 9 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR EAST CENTRAL BINGHAM AND NORTH CENTRAL BONNEVILLE COUNTIES... AT 239 AM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AMMON...OR 9 MILES SOUTHWEST OF RIRIE RESERVOIR...MOVING NORTHEAST AT 45 MPH. IN ADDITION...AT 220 AM 55 MPH WINDS WERE REPORTED NEAR BLACKFOOT. LOCATIONS IMPACTED INCLUDE... IDAHO FALLS...GOSHEN...RIRIE RESERVOIR...AMMON...SHELLEY...IONA... UCON...FIRTH...BONE AND BASALT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4311 11210 4333 11229 4362 11197 4332 11145 TIME...MOT...LOC 0839Z 231DEG 37KT 4344 11187 $$ VALLE
686
WWUS55 KPIH 090903
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
303 AM MDT THU JUN 9 2016
IDC011-019-090913-
/O.EXP.KPIH.SV.W.0009.000000T0000Z-160609T0900Z/
BINGHAM ID-BONNEVILLE ID-
303 AM MDT THU JUN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM AND NORTH
CENTRAL BONNEVILLE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4311 11210 4333 11229 4362 11197 4332 11145
TIME...MOT...LOC 0859Z 231DEG 37KT 4344 11187
$$
VALLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:01 PM MDT, 12 hours 18 minutes earlier.
Area forecast discussion, Jun 8, 2:01 PM MDT, 12 hours 18 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 201 PM MDT WED JUN 8 2016 .SHORT TERM...Tonight through Friday night. Upper short wave is lifting across WA/OR and is triggering storms ahead of it. Convection is slow to develop this afternoon over SE Idaho, but convective initiation probabilities are increasing across the Central Mountains as mid-level cap erodes. Strongest shear stays in northern Idaho coincident with the SPC slight risk area. Several models are suggesting overnight convection across the Southeastern Highlands continuing through tomorrow morning associated with a short wave lifting out of the Great Basin. Upper trough offshore will deepen over the next couple of days, but a dry, stable southwesterly flow will suppress most convection. Expect somewhat stronger winds Thursday and Friday as surface gradient increases. NAM MOS guidance puts us close to lake wind advisory criteria tomorrow. Hinsberger LONG TERM...Saturday through next Wednesday. A seasonably strong upper trough will be approaching the region on Saturday, with broad southwesterly flow in place preceding the trough. This will ensure one more day of above-average temperatures for Sat. Scattered showers and thunderstorms are expected to develop on Saturday due to the enhanced lift associated with the trough. A couple of these storms may be locally strong. The trough will pass overhead on Sunday, sending a strong cold front across the region late Saturday night into early Sunday, bringing additional showers and thunderstorms along with an increase in winds and a significant drop in temperatures. Temperatures are forecast to drop around 20 degrees on Sunday when compared to Saturday. Drier conditions are expected to take hold Monday. Another trough is expected to approach the Pac NW coast Tue and Wed, forcing a transition back to SW flow across our area, leading to a quick rebound in temperatures back to around seasonal normals by mid-week. AD/Hinsberger && .AVIATION...VFR conditions expected today with light terrain-driven winds outside of convective activity. Convective-allowing models generate a round of showers and thunderstorms over the Southern Highlands this afternoon, passing through BYI late this afternoon. This could lead to locally strong outflow winds, with a consolidating outflow boundary proceeding up the Snake Plain this evening. Confidence too low in evolution and timing to include in TAFs ATTM, but will continue to monitor convective trends this aftn and update as necessary. Cumulus field showing increased vigor acrs the Central Mtns this afternoon, so an isolated shower or thunderstorm not out of the question at KSUN either. Round of showers possible between 06-12Z for Snake Plain sites, and have included VCSH to account for this. Breezy winds develop by late morning across the Snake Plain, with W-SW winds increasing to 15-25kts. AD/Hinsberger && .PIH Watches/Warnings/Advisories... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:11 PM MDT | Special Weather Statement | PIH | Camas | 49 min |
| Jun 8, 6:18 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Custer | 42 min |
| Jun 9, 3:00 AM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Teton | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.